MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-90/I16-30
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Clinical Endoleak (4843)
Date of Event 09/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft and an afx vela infrarenal.The stent grafts were implanted through the left access site.It was noted that the left common iliac artery (cia) was less than 30 mm in length.It was also noted that the afx was implanted floating from the aortic bifurcation.The procedure was completed without an endoleak; however, because only one stent length overlapped the aortic neck, a second vela infrarenal was implanted so that one stent length could be extended proximally.After balloon touch-up of the limb the procedure was completed.Approximately three and a half (3.5) years post initial procedure stent migration and shorter overlap between the stent grafts were seen.There was no confirmed endoleak.The patient is currently being monitored while an intervention is being discussed.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the implant migration complaint (loss of overlap) is confirmed.This is consistent with the reported adverse event/incident.The superior stent margin of the main body is positioned in a sharp infrarenal angulation of 73.7° causing separation of the main body and proximal cuff.At index, the stent exhibited a straight configuration without any notable angulation- aortic remodeling.It is likely there was a type iiia endoleak, however that could not be conclusively determined due to the non-contrasted nature of the ct scan.The complaint is likely anatomy related.The additional endovascular procedure complaint is unconfirmed.Procedure related harms could not be determined.The final patient status was reported as stable and was discharged without any problems.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: b5: describe event or problem has been updated g3: date received by manufacturer has been updated.H6: impact code: remove code 4614 h6: result code: remove code 3233 h6: conclusion code: remove code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft and an afx vela infrarenal.The stent grafts were implanted through the left access site.It was noted that the left common iliac artery (cia) was less than 30 mm in length.It was also noted that the afx was implanted floating from the aortic bifurcation.The procedure was completed without an endoleak; however, because only one stent length overlapped the aortic neck, a second vela infrarenal was implanted so that one stent length could be extended proximally.After balloon touch-up of the limb the procedure was completed.Approximately three and a half (3.5) years post initial procedure stent migration and shorter overlap between the stent grafts were seen.There was no confirmed endoleak.On (b)(6) 2024 the reoperation was performed, the physician elected to reline using a gore excluder cuff (non-endologix).The patient was reported as being stable and was discharged without any problems.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key20408633
Report Number3011063223-2024-00145
Device Sequence Number6546010
Product Code MIH
UDI-Device Identifier00818009014863
UDI-Public(01)00818009014863(17)230117
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/17/2023
Device Model NumberBEA25-90/I16-30
Device Lot Number2324880007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by Manufacturer10/24/2024
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date12/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL, LOT # 2311470005; AFX VELA INFRARENAL, LOT # 2313473007
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown